Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 28, NWS Fort Worth, TX

June 6, 2004Jack County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 6, 2004, 5:55 PM CDT for Jack County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2004, 5:55 PM CDT (22:55 UTC)
Expired
Jun 6, 2004, 8:00 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Jack County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 062257
FFWFTW
TXC237-070100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT SUN JUN 6 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 553 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN FROM BETWEEN BRYSON AND JERMYN...TO NORTHERN PORTIONS OF      
  JACKSBORO...TO CUNDIFF...WILL SEVERAL STORMS BACK TO THE WEST OVER 
  YOUNG COUNTY...THAT WILL MOVE EAST-NORTHEAST AT 15 MPH AND TRAIN   
  OVER THE SAME AREAS THAT HAVE ALREADY SEEN RAINFALL AMOUNTS TO     
  BETWEEN 2 AND 3 INCHES. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS 
  POSSIBLE ACROSS THE WARNED AREA.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE 
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON 
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3339 9827 3341 9814 3347 9806 3343 9792
          3322 9792 3314 9817 3312 9839 3334 9840

$$
1 follow-up statement
000 
WGUS74 KFWD 062355
FFSFTW
TXC237-070100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT SUN JUN 6 2004

...A FLASH FLOOD WARNING CONTINUES FOR JACK COUNTY UNTIL 800 PM
CDT...

AT 653 PM CDT...AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WILL 
CONTINUE TO MOVE ACROSS CENTRAL AND EASTERN PORTIONS OF JACK COUNTY 
INCLUDING THE CITIES OF JACKSBORO AND CUNDIFF THROUGH 800 PM CDT. 
WIDESPREAD AMOUNTS IN EXCESS OF 3 INCHES HAVE FALLEN ACROSS THIS 
AREA WITH LOCALLY HIGHER AMOUNTS. ANOTHER 1 TO 2 INCHES IS POSSIBLE 
THROUGH 800 PM CDT. 

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO
HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND
WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO
RAPID INCREASES IN STREAM LEVELS AND FLOW.

LAT...LON 3347 9799 3312 9792 3316 9840 3340 9837

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:25 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 6, 4:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SUN JUN 6 2004

.DISCUSSION...
AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD
WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH
TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED
WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION.

BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN
U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY.
CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE
HAVE OPTED TO NOT MENTION IT AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  90  72  87 /  30  20   0  20
WACO, TX               72  91  72  87 /  30  20  20  30
PARIS, TX              70  89  70  85 /  50  30  20  30
DENTON, TX             70  90  70  88 /  50  20   0  20
MCKINNEY, TX           70  90  70  88 /  50  20   0  20
DALLAS, TX             72  90  72  88 /  30  20   0  20
TERRELL, TX            71  90  71  87 /  30  30  20  30
CORSICANA, TX          71  90  72  87 /  30  30  20  30
TEMPLE, TX             71  93  72  88 /  30  30  20  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

42

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN
THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...
WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND
WIND GUSTS OF 60 MPH OR STRONGER.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH
PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY
THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS
MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS
EXPECTED TO RETURN FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

In the hours before

Local storm report, Jun 6, 4:00 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0535 PM     HAIL            5 NE MCKINNEY            33.25N  96.59W
06/05/2004  1.75 INCH       COLLIN              TX   LAW ENFORCEMENT

0810 PM     HAIL            GARLAND                  32.91N  96.63W
06/05/2004  1.00 INCH       DALLAS              TX   LAW ENFORCEMENT

            OFFICER REPORTED DIME TO GOLBALL SIZE HAIL AROUND 640 PM
            IN THE SOUTH SIDE OF THE CITY OF GARLAND.

0850 PM     FUNNEL CLOUD    10 SE KAUFMAN            32.48N  96.19W
06/05/2004                  KAUFMAN             TX   TRAINED SPOTTER

            RACES REPRESENTATIVE REPORTED BRIEF FUNNEL CLOUD
            SOUTHEAST OF KAUFMAN.

0930 PM     TSTM WND DMG    5 S GUN BARREL CITY      32.25N  96.14W
06/05/2004                  HENDERSON           TX   LAW ENFORCEMENT

            SHERIFFS OFFICE STATED NUMEROUS TREES DOWN NEAR CEDAR
            CREEK RESEVOIR BETWEEN GUN BARREL CITY AND PAYNE SPRINGS.

823 PM      TSTM WND GST    EUSTACE                  32.31N  96.01W
06/05/2004                  HENDERSON           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN EUSTACE AROUND 800 PM CDT.
Special weather statement, Jun 6, 4:24 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUN 6 2004

TXZ091>094-101>105-062230-
COLLIN-COOKE-DENTON-FANNIN-GRAYSON-HUNT-JACK-MONTAGUE-WISE-
430 PM CDT SUN JUN 6 2004

...SIGNIFICANT WEATHER UPDATE...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER STRONG THUNDERSTORM 5 MILES WEST OF JUSTIN...OR 13 MILES
NORTHEAST OF BRIAR...MOVING NORTH AT 10 MPH. OTHER THUNDERSTORMS
WERE FROM PERRIN TO JACKSBORO...BETWEEN PILOT POINT AND CELINA...AND
FROM GAINESVILLE AND MUENSTER...TO BOWIE AND NOCONA IN MONTAGUE
COUNTY.

ALL AREAS NORTH OF A MINERAL WELLS...GRAPEVINE...PLANO...GREENVILLE
LINE COULD BE AFFECTED BY THESE SEPARATE CLUSTERS OF STORMS OR NEW
DEVELOPMENT IN AND NEAR ONGOING STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL
IN EXCESS OF 1 INCH...HAIL TO MARBLE-SIZED...AND WIND GUSTS TO 45
MPH CAN BE EXPECTED FROM THIS STORM. B
Local storm report, Jun 6, 4:47 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0443 PM     HAIL            PONDER                   33.18N  97.29W
06/06/2004  1.75 INCH       DENTON              TX   TRAINED SPOTTER
Local storm report, Jun 6, 5:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0545 PM     FLOODING        4 W JUSTIN               33.09N  97.37W
06/06/2004                  DENTON              TX   TRAINED SPOTTER

            WATER OVER FM 407

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:11 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt64 min
Jun 5, 8:36 PM CDTSevere Thunderstorm WarningFWDKaufman54 min
Jun 5, 9:00 PM CDTSevere Thunderstorm WarningFWDHenderson45 min
Jun 6, 2:08 AM CDTSevere Thunderstorm WarningFWDYoung67 min
Jun 6, 2:22 AM CDTSevere Thunderstorm WarningFWDStephens53 min
Jun 6, 4:41 PM CDTSevere Thunderstorm WarningFWDDenton79 min
Jun 6, 4:50 PM CDTSevere Thunderstorm WarningFWDGrayson55 min
Jun 6, 4:55 PM CDTSevere Thunderstorm WarningFWDJack50 min
Jun 6, 6:08 PM CDTFlash Flood WarningFWDGrayson112 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.